Alert archive / Florida / High Surf Advisories in 2007
High Surf Advisory 5, NWS Melbourne, FL
NWS Melbourne, FL issued this high surf advisory at Oct 28, 2007, 3:58 AM EDT for Volusia County, Florida. It took effect at Oct 29, 2007, 8:00 AM EDT. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2007, 3:58 AM EDT (07:58 UTC)
- In effect from
- Oct 29, 2007, 8:00 AM EDT
- Expired
- Nov 3, 2007, 4:00 PM EDT
- In force
- 5 days
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KMLB 280758 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 358 AM EDT SUN OCT 28 2007 ...INCREASING WINDS AND BUILDING SURF WILL PRODUCE DANGEROUS BEACH CONDITIONS THIS WEEK WITH BEACH EROSION LIKELY... FLZ047-054-059-064-141-147-291200- /O.NEW.KMLB.SU.Y.0005.071029T1200Z-071031T0800Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 358 AM EDT SUN OCT 28 2007 ...HIGH SURF ADVISORY IN EFFECT FROM 8 AM MONDAY TO 4 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 8 AM MONDAY TO 4 AM EDT WEDNESDAY. AN INCREASING FETCH OF STRENGTHENING EAST-NORTHEAST WINDS WILL BUFFET THE ATLANTIC COAST OF CENTRAL FLORIDA BEGINNING EARLY MONDAY MORNING. LARGE AND POWERFUL BREAKING WAVES IN EXCESS OF 6 FEET WILL BE GENERATED BY SUSTAINED WINDS APPROACHING GALE FORCE. THIS WILL RESULT IN ROUGH POUNDING SURF...AND SEVERAL ROUNDS OF BEACH EROSION AROUND THE TIMES OF HIGH TIDE CYCLES. STRONG WINDS ...ROUGH SURF...AND NUMEROUS STRONG RIP CURRENTS WILL MAKE FOR DANGEROUS BEACH CONDITIONS...AND PERSONS ARE ADVISED AGAINST ENTERING THE OCEAN WHILE THE ADVISORY IS IN EFFECT. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND BEACH EROSION. $$ CRISTALDI
9 follow-up statements
000 WHUS42 KMLB 290948 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 548 AM EDT MON OCT 29 2007 ...WINDS...SEAS AND SURF WILL CONTINUE TO BUILD WITH DANGEROUS BEACH CONDITIONS AND SIGNIFICANT EROSION LIKELY... FLZ047-054-059-064-141-147-310800- /O.CON.KMLB.SU.Y.0005.071029T1200Z-071031T0800Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 548 AM EDT MON OCT 29 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT WEDNESDAY... A STRENGTHENING LONG FETCH EAST-NORTHEAST WIND FLOW WILL INCREASE BOTH WIND AND SWELL WAVES...PRODUCING LARGE AND POWERFUL BREAKING WAVES IN EXCESS OF 6 FEET LATER TODAY...AND CONTINUING THROUGH TUESDAY AND WEDNESDAY. THIS WILL RESULT IN ROUGH POUNDING SURF... AND SEVERAL ROUNDS OF BEACH EROSION AROUND THE TIMES OF HIGH TIDE ...WHICH WILL OCCUR DURING THE LATE AFTERNOON AND EARLY MORNING HOURS THIS WEEK. STRONG WINDS...ROUGH SURF...AND NUMEROUS STRONG RIP CURRENTS WILL MAKE FOR DANGEROUS BEACH CONDITIONS. PERSONS ARE ADVISED AGAINST ENTERING THE OCEAN DURING THESE ROUGH OCEAN CONDITIONS A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND BEACH EROSION. $$ CRISTALDI
000 WHUS42 KMLB 300811 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 411 AM EDT TUE OCT 30 2007 ...STRONG WINDS AND HIGH SEAS AND SURF WILL CONTINUE THROUGH WEDNESDAY NIGHT... ...DANGEROUS BEACH CONDITIONS AND SIGNIFICANT EROSION LIKELY... FLZ047-054-059-064-141-147-010815- /O.EXT.KMLB.SU.Y.0005.000000T0000Z-071101T1200Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 411 AM EDT TUE OCT 30 2007 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THURSDAY... STRONG NORTHEAST WINDS OF 20 TO 30 MPH AND LARGE BREAKING WAVES OF 6 FEET OR HIGHER WILL CONTINUE TODAY THROUGH WEDNESDAY NIGHT. BEACH EROSION AROUND THE NEXT FEW HIGH TIDE CYCLES IS EXPECTED. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND BEACH EROSION. PERSONS ARE ADVISED AGAINST ENTERING THE OCEAN DURING THESE ROUGH OCEAN CONDITIONS. $$ CRISTALDI
000 WHUS42 KMLB 302116 CFWMLB URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 516 PM EDT TUE OCT 30 2007 ...DANGEROUS BEACH CONDITIONS AND SIGNIFICANT EROSION THROUGH THURSDAY AFTERNOON WITH COASTAL FLOODING POSSIBLE... FLZ047-054-059-064-141-147-310530- /O.NEW.KMLB.CF.A.0002.071030T2116Z-071101T2000Z/ /O.EXT.KMLB.SU.Y.0005.000000T0000Z-071101T2000Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 516 PM EDT TUE OCT 30 2007 ...COASTAL FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A COASTAL FLOOD WATCH...WHICH IS IN EFFECT THROUGH THURSDAY AFTERNOON. A HIGH SURF ADVISORY IS ALSO IN EFFECT THROUGH THURSDAY AFTERNOON. STRONG NORTHEAST WINDS OF 25 TO 35 MPH WILL GENERATE LARGE WAVES OVER THE ATLANTIC. BREAKERS AT THE BEACHES ARE EXPECTED TO BE OVER 6 FEET. A COASTAL FLOOD WATCH MEANS THAT CONDITIONS FAVORABLE FOR FLOODING ARE EXPECTED TO DEVELOP. BEACH EROSION AROUND THE NEXT SEVERAL HIGH TIDE CYCLES IS EXPECTED. COASTAL RESIDENTS SHOULD BE ALERT FOR LATER STATEMENTS OR WARNINGS...AND TAKE ACTION TO PROTECT PROPERTY. A HIGH SURF ADVISORY MEANS THAT HIGH AND EXTREMELY DANGEROUS SURF WILL AFFECT THE EAST CENTRAL FLORIDA BEACHES. PERSONS ARE ADVISED AGAINST ENTERING THE SURF DURING THESE ROUGH OCEAN CONDITIONS. $$ LASCODY
000 WHUS42 KMLB 310738 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 338 AM EDT WED OCT 31 2007 ...DANGEROUS BEACH CONDITIONS AND SIGNIFICANT EROSION THROUGH THURSDAY AFTERNOON WITH COASTAL FLOODING POSSIBLE... FLZ047-054-059-064-141-147-012000- /O.CON.KMLB.SU.Y.0005.000000T0000Z-071101T2000Z/ /O.CON.KMLB.CF.A.0002.000000T0000Z-071101T2000Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 338 AM EDT WED OCT 31 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THURSDAY... ...COASTAL FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON... A HIGH SURF ADVISORY AND A COASTAL FLOOD WATCH REMAIN IN EFFECT UNTIL 4 PM EDT THURSDAY. STRONG NORTHEAST WINDS OF 25 TO 35 MPH WILL CONTINUE TO GENERATE LARGE WAVES OVER THE ATLANTIC...WITH BREAKERS AT THE BEACHES OF 6 TO 8 FEET. BEACH EROSION...AND ROUGH POUNDING SURF ARE EXPECTED TO CONTINUE ...ESPECIALLY OVER THE NEXT FEW HIGH TIDES...WHICH WILL OCCUR SHORTLY AFTER NOON WEDNESDAY AND MIDNIGHT THURSDAY. A COASTAL FLOOD WATCH MEANS THAT CONDITIONS FAVORABLE FOR FLOODING ARE EXPECTED TO DEVELOP. BEACH EROSION AROUND THE NEXT SEVERAL HIGH TIDE CYCLES IS EXPECTED. COASTAL RESIDENTS SHOULD BE ALERT FOR LATER STATEMENTS OR WARNINGS...AND TAKE ACTION TO PROTECT PROPERTY. A HIGH SURF ADVISORY MEANS THAT HIGH AND EXTREMELY DANGEROUS SURF WILL AFFECT THE EAST CENTRAL FLORIDA BEACHES. PERSONS ARE ADVISED AGAINST ENTERING THE SURF DURING THESE ROUGH OCEAN CONDITIONS. $$
000 WHUS42 KMLB 010045 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 845 PM EDT WED OCT 31 2007 ...DANGEROUS BEACH CONDITIONS AND SIGNIFICANT EROSION THROUGH THURSDAY NIGHT WITH COASTAL FLOODING POSSIBLE... FLZ047-054-059-064-141-147-011100- /O.EXT.KMLB.SU.Y.0005.000000T0000Z-071103T0200Z/ /O.EXT.KMLB.CF.A.0002.000000T0000Z-071102T0800Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 845 PM EDT WED OCT 31 2007 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 10 PM EDT FRIDAY... ...COASTAL FLOOD WATCH NOW IN EFFECT THROUGH LATE THURSDAY NIGHT... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 10 PM EDT FRIDAY. THE COASTAL FLOOD WATCH IS NOW IN EFFECT THROUGH LATE THURSDAY NIGHT. A STRONG PRESSURE GRADIENT BETWEEN HIGH PRESSURE NEAR THE MID ATLANTIC AND TROPICAL STORM NOEL OFF THE NORTH COAST OF CUBA WILL KEEP STRONG NORTHEAST WINDS OF 20 TO 30 KNOTS ACROSS THE ATLANTIC WATERS. THE STRONG GUSTY WINDS WILL KEEP SEAS ELEVATED ABOVE 12 FEET OVER THE OPEN ATLANTIC AND WILL ALLOW BREAKERS OF 6 TO 8 FEET TO CRASH ONSHORE ALONG THE BEACHES. BEACH EROSION...AND ROUGH POUNDING SURF ARE EXPECTED TO CONTINUE ...ESPECIALLY OVER THE NEXT FEW HIGH TIDES...WHICH WILL OCCUR AROUND 1 AM TONIGHT AND AROUND 2 PM ON THURSDAY. SIGNIFICANT BEACH EROSION AND DUNE LOSS IN VULNERABLE AREAS HAS ALREADY BEEN REPORTED THE PAST FEW DAYS AT EAST CENTRAL FLORIDA BEACHES. THE THREAT OF ADDITIONAL BEACH EROSION AND DUNE LOSS WILL BE ELEVATED DURING THE TIMES OF HIGH TIDE AS TROPICAL STORM NOEL MOVES NORTHEAST TOWARD THE BAHAMAS AND WINDS BACK TO THE NORTH NORTHEAST AND REMAIN STRONG INTO THE DAY ON THURSDAY. A COASTAL FLOOD WATCH MEANS THAT CONDITIONS FAVORABLE FOR FLOODING ARE EXPECTED TO DEVELOP. BEACH EROSION AROUND THE NEXT SEVERAL HIGH TIDE CYCLES IS EXPECTED. COASTAL RESIDENTS SHOULD BE ALERT FOR LATER STATEMENTS...ADVISORIES OR WARNINGS...AND TAKE ACTION TO PROTECT PROPERTY. A HIGH SURF ADVISORY MEANS THAT HIGH AND EXTREMELY DANGEROUS SURF WILL AFFECT THE EAST CENTRAL FLORIDA BEACHES. PERSONS ARE ADVISED AGAINST ENTERING THE SURF DURING THESE ROUGH OCEAN CONDITIONS. $$ MRV
000 WHUS42 KMLB 011027 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 627 AM EDT THU NOV 1 2007 ...DANGEROUS BEACH CONDITIONS AND SIGNIFICANT EROSION THROUGH THURSDAY NIGHT WITH COASTAL FLOODING POSSIBLE... FLZ047-054-059-064-141-147-020800- /O.CON.KMLB.SU.Y.0005.000000T0000Z-071103T0200Z/ /O.CON.KMLB.CF.A.0002.000000T0000Z-071102T0800Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 627 AM EDT THU NOV 1 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT FRIDAY... ...COASTAL FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE STRONG PRESSURE GRADIENT WILL CONTINUE BETWEEN HIGH PRESSURE OVER THE WESTERN ATLANTIC AND TROPICAL STORM NOEL NEAR ANDROS ISLAND IN THE BAHAMAS. STRONG NORTHEAST WINDS OF 20 TO 30 KNOTS OVER THE OPEN ATLANTIC WILL PRODUCE SEAS OF 8 TO 12 FEET NEAR SHORE AND BREAKERS OF AROUND 6 FEET OR SO IN THE SURF ZONE. SIGNIFICANT BEACH EROSION AND DUNE LOSS IN VULNERABLE AREAS HAS ALREADY BEEN REPORTED THE PAST FEW DAYS AT EAST CENTRAL FLORIDA BEACHES. ADDITIONAL BEACH EROSION FROM THE ROUGH POUNDING SURF WILL CONTINUE OVER THE NEXT FEW HIGH TIDES AS TROPICAL STORM NOEL MOVES ACROSS THE BAHAMAS AND STRONG NORTHEAST WINDS BACK TO THE NORTH. THE DUNE LINE MAY BE BREACHED IN AREAS WHERE SIGNIFICANT EROSION HAS ALREADY OCCURRED. THE NEXT TWO HIGH TIDES WILL OCCUR BETWEEN 1 AND 2 PM THIS AFTERNOON AND NEAR 2 AM FRIDAY MORNING. A HIGH SURF ADVISORY MEANS THAT HIGH AND EXTREMELY DANGEROUS SURF WILL AFFECT THE EAST CENTRAL FLORIDA BEACHES. PERSONS ARE ADVISED AGAINST ENTERING THE SURF DURING THESE ROUGH OCEAN CONDITIONS. A COASTAL FLOOD WATCH MEANS THAT CONDITIONS FAVORABLE FOR FLOODING ARE EXPECTED TO DEVELOP. BEACH EROSION AROUND THE NEXT SEVERAL HIGH TIDE CYCLES IS EXPECTED. COASTAL RESIDENTS SHOULD BE ALERT FOR LATER STATEMENTS...ADVISORIES OR WARNINGS...AND TAKE ACTION TO PROTECT PROPERTY. $$ CRISTALDI
000 WHUS42 KMLB 020115 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 915 PM EDT THU NOV 1 2007 ...DANGEROUS BEACH CONDITIONS AND SIGNIFICANT EROSION THROUGH FRIDAY WITH COASTAL FLOODING POSSIBLE OVERNIGHT... FLZ047-054-059-064-141-147-020800- /O.EXT.KMLB.SU.Y.0005.000000T0000Z-071103T0800Z/ /O.CON.KMLB.CF.A.0002.000000T0000Z-071102T0800Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 915 PM EDT THU NOV 1 2007 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 AM EDT SATURDAY... ...COASTAL FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... A STRONG PRESSURE GRADIENT WILL CONTINUE TO THE WEST OF HURRICANE NOEL OVERNIGHT. STRONG NORTHEAST WINDS OF 20 TO 30 KNOTS OVER THE OPEN ATLANTIC WILL PRODUCE SEAS OF 8 TO 12 FEET NEAR SHORE AND BREAKERS OF AROUND 6 FEET OR SO IN THE SURF ZONE. SIGNIFICANT BEACH EROSION AND DUNE LOSS IN VULNERABLE AREAS HAS ALREADY BEEN REPORTED THE PAST FEW DAYS AT EAST CENTRAL FLORIDA BEACHES. ADDITIONAL BEACH EROSION FROM THE ROUGH POUNDING SURF WILL CONTINUE AROUND THE TIME OF THE NEXT TIDE CYCLE AS HURRICANE NOEL MOVES NORTHEAST OF THE BAHAMAS AND STRONG NORTHEAST WINDS BACK TO THE NORTH BY MORNING. THE DUNE LINE MAY BE BREACHED IN AREAS WHERE SIGNIFICANT EROSION HAS ALREADY OCCURRED. THE NEXT HIGH TIDE CYCLE WILL OCCUR BETWEEN 2 AM AND 3 AM OVERNIGHT. A HIGH SURF ADVISORY MEANS THAT HIGH AND EXTREMELY DANGEROUS SURF WILL AFFECT THE EAST CENTRAL FLORIDA BEACHES. PERSONS ARE ADVISED AGAINST ENTERING THE SURF DURING THESE ROUGH OCEAN CONDITIONS. A COASTAL FLOOD WATCH MEANS THAT CONDITIONS FAVORABLE FOR FLOODING ARE EXPECTED TO DEVELOP. BEACH EROSION AROUND THE NEXT SEVERAL HIGH TIDE CYCLES IS EXPECTED. COASTAL RESIDENTS SHOULD BE ALERT FOR LATER STATEMENTS...ADVISORIES OR WARNINGS...AND TAKE ACTION TO PROTECT PROPERTY. $$ MRV
000 WHUS42 KMLB 021151 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 751 AM EDT FRI NOV 2 2007 ...DANGEROUS BEACH CONDITIONS AND SIGNIFICANT EROSION THROUGH FRIDAY WITH COASTAL FLOODING POSSIBLE OVERNIGHT... FLZ047-054-059-064-141-147-030800- /O.CON.KMLB.SU.Y.0005.000000T0000Z-071103T0800Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 751 AM EDT FRI NOV 2 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... SIGNIFICANT BEACH EROSION AND DUNE LOSS IN VULNERABLE AREAS HAS ALREADY BEEN REPORTED THE PAST FEW DAYS AT EAST CENTRAL FLORIDA BEACHES. ADDITIONAL BEACH EROSION FROM THE ROUGH POUNDING SURF WILL CONTINUE AROUND THE TIME OF THE NEXT TIDE FROM STRONG AND GUSTY NORTH WINDS OF 20 TO 25 MPH. THE DUNE LINE MAY BE BREACHED IN AREAS WHERE SIGNIFICANT EROSION HAS ALREADY OCCURRED. THE NEXT HIGH TIDE WILL OCCUR AROUND 3 PM THIS AFTERNOON...AND AGAIN OVERNIGHT TONIGHT. A HIGH SURF ADVISORY MEANS THAT HIGH AND EXTREMELY DANGEROUS SURF WILL AFFECT THE EAST CENTRAL FLORIDA BEACHES. PERSONS ARE ADVISED AGAINST ENTERING THE SURF DURING THESE ROUGH OCEAN CONDITIONS. $$ KELLY
000 WHUS42 KMLB 021822 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 222 PM EDT FRI NOV 2 2007 FLZ047-054-059-064-141-147-030900- /O.EXT.KMLB.SU.Y.0005.000000T0000Z-071103T2000Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 222 PM EDT FRI NOV 2 2007 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS EXTENDED THE HIGH SURF ADVISORY THROUGH 4 PM EDT SATURDAY. SIGNIFICANT BEACH EROSION AND DUNE LOSS IN VULNERABLE AREAS HAS ALREADY BEEN REPORTED THE PAST FEW DAYS AT EAST CENTRAL FLORIDA BEACHES. ADDITIONAL BEACH EROSION FROM LARGE SWELLS AND ROUGH POUNDING SURF WILL CONTINUE ESPECIALLY AROUND THE TIMES OF HIGH TIDE. THE DUNE LINE MAY BE BREACHED IN AREAS WHERE SIGNIFICANT EROSION HAS ALREADY OCCURRED CAUSING MINOR COASTAL FLOODING. HIGH TIDE OCCURS AROUND 3 PM THIS AFTERNOON...AND AGAIN OVERNIGHT AROUND 4 AM. A HIGH SURF ADVISORY MEANS THAT HIGH AND EXTREMELY DANGEROUS SURF WILL AFFECT THE EAST CENTRAL FLORIDA BEACHES. PERSONS ARE ADVISED AGAINST ENTERING THE SURF DURING THESE ROUGH OCEAN CONDITIONS. $$ KELLY
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this high surf advisory went out at Oct 27, 10:44 PM EDT, 5 hours 14 minutes earlier.
Area forecast discussion, Oct 27, 10:44 PM EDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1044 PM EDT SAT OCT 27 2007
.DISCUSSION...
...DETERIORATING BEACH/BOATING CONDITIONS SUNDAY THRU HALLOWEEN...
LATEST RUC ANALYSIS SHOWS THE REMNANTS OF THE FRONTAL BOUNDARY
STALLED ALONG THE I-4 CORRIDOR...WITH A RESPECTABLE AMOUNT OF
ISENTROPIC UPGLIDE OCCURRING AHEAD OF IT...THIS MOST LIKELY IS THE
CAUSE FOR THE ISOLD SHRAS MOVING ONSHORE N OF THE CAPE. EVENING
SOUNDINGS SHOW A NEARLY SATURATED H100-H70 LYR OVER THE FL PENINSULA
WITH DLM ERLY FLOW TRANSPORTING OCEAN MODIFIED AIR ACROSS THE CWA.
HOWEVER...THE RUC INDICATES A NARROW BAND OF RELATIVELY LOW
H100-H70 RH VALUES IMMEDIATELY BEHIND THE FRONT PREVENTING
CONVECTIVE DEVELOPMENT S OF THE CAPE. NEVERTHELESS...WITH E/NE FLOW
THRU H70 AND LOW LVL RH VALUES ABV 60% AREAWIDE...CANNOT RULE OUT
ISOLD SHRAS AFFECTING THE CWA OVERNIGHT. FCST ALREADY HAS ACCOUNTED
FOR THIS...NO PLANS TO UPDATE THIS EVENING.
NEWLY FORMED ATLANTIC TD #16 HAS FORMED IN THE CENTRAL CARIB AND IS
FORECAST TO DRIFT NW TOWARD CUBA THROUGH THIS FIRST PART OF THE
UPCOMING WEEK. FL RESIDENTS SHOULD MONITOR THIS SYSTEM CLOSELY AS
INTERACTION WITH A STRONG HIGH PRESSURE RIDGE OVER THE CENTRAL
PLAINS IS EXPECTED TO GENERATE STRONG E/NE WINDS AND HIGH SURF FOR
MUCH OF THE UPCOMING WEEK.
&&
.AVIATION...THRU 06Z...AREAS IFR CIGS ALONG AND N OF THE THE I-4
CORRIDOR ASSOC WITH THE STALLED FRONTAL BOUNDARY OVER THE CENTRAL
PENINSULA... BRIEF IFR CIGS/VSBYS N OF THE BOUNDARY DUE TO SCT SHRAS
DVLPG VCNTY OF KDAB...CIGS EXPECTED TO IMPROVE AFT 06Z BUT MAY
PERSIST SHOULD THE FRONTAL BOUNDARY REMAIN STALLED IN ITS CURRENT
POSITION. VFR VSBYS/CIGS ALONG THE COAST THRU 12Z...BRIEF MVFR
SHRAS POSSIBLE.
&&
.MARINE...LONG ERLY FETCH IS PUSHING A MODERATE SWELL INTO THE LCL
ATLC WATERS...SEAS AT MOST OF THE NEARSHORE AND OFFSHORE BUOYS HAVE
BEEN MEASURING 4-5FT SEAS FOR THE PAST SEVERAL HRS DESPITE ERLY
WINDS AOB 15KTS AT THE CANAVERAL BUOYS AND SETTLEMENT POINT C-MAN
SITE. CAUTIONARY STATEMENT ALREADY IN PLACE...NO PLANS TO MAKE ANY
SIGNIFICANT CHANGES AS CONDITIONS ARE ONLY EXPECTED TO WORSEN OVER
THE NEXT 24HRS.
MAIN CONCERN IN THE NEXT 24 HOURS WILL BE A SURGE OF NORTHEAST WINDS
AS STRONG HIGH OVER THE MID SECTION OF THE COUNTRY STARTS TO TIGHTEN
THE GRADIENT. CURRENT FORECAST CALLS FOR INCREASING WINDS 15-20
KNOTS SUNDAY AFTERNOON AND THE LATEST MOS GUIDANCE FOR 41009 SHOWS
WINDS OVER 20 KNOTS. THE COMBINATION OF THE STRONG HIGH AND A
DEVELOPING TROPICAL SYSTEM TO OUR SOUTHEAST WILL FURTHER TIGHTEN THE
GRADIENT NEXT WEEK. THE BOTTOM LINE IS THAT BOATING CONDITIONS WILL
BECOME POOR AND LAST A LONG TIME.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 4 PM SUNDAY TO 4 AM EDT WEDNESDAY FOR
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM
OFFSHORE-WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60
NM OFFSHORE.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM EDT SUNDAY
FOR WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM
OFFSHORE.
&&
SHORT TERM/AVIATION...BRAGAW
LONG TERM....LASCODYHazardous weather outlook, Oct 27, 6:19 AM EDT, 21 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 619 AM EDT SAT OCT 27 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 272200- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 619 AM EDT SAT OCT 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED MAINLY OVER NORTHERN SECTIONS AS DRIER AIR MOVES IN ACROSS SOUTHERN SECTIONS. THE PRIMARY THREAT FROM STORMS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING. ...RIP CURRENT IMPACT... WEATHER AND OCEAN CONDITIONS WILL PRODUCE A MODERATE THREAT FOR RIP CURRENTS AT AREA BEACHES TODAY. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. ...WIND AND SEA IMPACT... A LONG FETCH OF EAST TO SOUTHEAST WINDS OVER THE OPEN ATLANTIC WILL PRODUCE A MODERATE SWELL...BUILDING SEAS TO 6 TO 7 FEET MAINLY OVER THE OFFSHORE WATERS TODAY AND TONIGHT. SEAS WILL BE 4 TO 5 FEET CLOSE TO SHORE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STRONG ONSHORE FLOW IS EXPECTED TO BRING WINDY CONDITIONS TO THE COAST BEGINNING AS EARLY AS SUNDAY WITH A RESULTING INCREASE IN SEAS...SURF AND RIP CURRENT THREAT WELL INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. KELLY
Nearby
High Surf Advisories in Florida, 2007Every high surf advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.